Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2009, 11:35 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2009, 11:35 PM CDT (04:35 UTC)
- Expired
- Jul 14, 2009, 12:30 AM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:40 PM CDT | TSTM WND DMG | 5 N Ainsworth, NE | CENTER PIVOTS WERE OVERTURNED 5 TO 6 MILES NORTH OF AINSWORTH. TIME OF EVENT IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2857 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 140435 SVRLBF NEC017-103-149-140530- /O.NEW.KLBF.SV.W.0253.090714T0435Z-090714T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1135 PM CDT MON JUL 13 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF SPRINGVIEW... NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BASSETT... * UNTIL 1230 AM CDT * AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOBCAT STATE WILDLIFE MANAGEMENT AREA...OR 10 MILES NORTH OF AINSWORTH...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOBCAT STATE WILDLIFE MANAGEMENT AREA BY 1140 PM CDT... KELLER PARK STATE RECREATION AREA BY 1150 PM CDT... 7 MILES SOUTH OF SPRINGVIEW BY MIDNIGHT CDT... THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA BY 1205 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR WESTERN NEBRASKA. && LAT...LON 4296 9929 4257 9927 4259 10000 4289 10003 TIME...MOT...LOC 0435Z 257DEG 19KT 4269 9989 $$ CDC
3 follow-up statements
000 WWUS53 KLBF 140503 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1203 AM CDT TUE JUL 14 2009 NEC017-103-149-140530- /O.CON.KLBF.SV.W.0253.000000T0000Z-090714T0530Z/ ROCK NE-BROWN NE-KEYA PAHA NE- 1203 AM CDT TUE JUL 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EASTERN KEYA PAHA...NORTHEASTERN BROWN AND NORTHERN ROCK COUNTIES... AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KELLER PARK STATE RECREATION AREA...OR 9 MILES NORTHWEST OF BASSETT...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF BASSETT BY 1215 AM CDT... 6 MILES SOUTHWEST OF HIGHWAY 137 MILE MARKER 10 AND 7 MILES NORTHWEST OF NEWPORT BY 1230 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA. && LAT...LON 4259 9984 4291 9983 4296 9929 4257 9927 TIME...MOT...LOC 0503Z 268DEG 21KT 4267 9964 $$ CDC
000 WWUS53 KLBF 140515 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1215 AM CDT TUE JUL 14 2009 NEC017-103-149-140530- /O.CON.KLBF.SV.W.0253.000000T0000Z-090714T0530Z/ ROCK NE-BROWN NE-KEYA PAHA NE- 1215 AM CDT TUE JUL 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EASTERN KEYA PAHA...NORTHEASTERN BROWN AND NORTHERN ROCK COUNTIES... AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BASSETT...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BASSETT BY 1220 AM CDT... 6 MILES WEST OF NEWPORT BY 1230 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA. && LAT...LON 4259 9984 4291 9983 4296 9929 4257 9927 TIME...MOT...LOC 0515Z 275DEG 20KT 4263 9956 $$ CDC
000 WWUS53 KLBF 140529 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1229 AM CDT TUE JUL 14 2009 NEC017-103-149-140538- /O.EXP.KLBF.SV.W.0253.000000T0000Z-090714T0530Z/ ROCK NE-BROWN NE-KEYA PAHA NE- 1229 AM CDT TUE JUL 14 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA... NORTHEASTERN BROWN AND NORTHERN ROCK COUNTIES WILL EXPIRE AT 1230 AM CDT... THIS STORM HAS WEAKENED. SMALL HAIL...GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL LIKELY WITH THIS STORM. CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4259 9984 4291 9983 4296 9929 4257 9927 TIME...MOT...LOC 0528Z 279DEG 19KT 4260 9950 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:38 PM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, Jul 13, 3:38 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT MON JUL 13 2009 .DISCUSSION... ANOTHER ACTIVE DAY IS INSTORE FOR THE FORECAST AREA. SURFACE LOW DEVELOPING OVER FAR NW SD THIS AFTERNOON...WHILE A TROF LIES ACROSS THE FRONT RANGE OF THE ROCKIES. ALSO HAVE A NORTH/SOUTH THERMAL BOUNDARY OVER THE CENTRAL NEBRASKA...CAUSE BY CLOUDS OVER CENTRAL/EASTERN NEB. TONIGHT...THUNDERSTORMS ARE HIGHLY LIKELY EVENTUALLY...AND A GOOD CHANCE FOR SOME TO REACH SEVERE LIMITS. ALREADY HAVE WATCH BOXES TO THE NORTH AND WEST. AFTERNOON HEATING HAS ERODED MOST OF THE CAP OVER CENTRAL NEBRASKA...WHERE DEW PTS AROUND 70 DEGREES. FURTHER WEST DEW PTS LOWER...HAVE STILL HAVE A SMALL CAP IN PLACE. 12Z MODELS HAVING A VERY DIFFICULT TIME WITH THE NUMEROUS BOUNDARIES...AS NONE HAVE QPF WHERE THUNDERSTORMS HAVE BEEN SO FAR THIS AFTERNOON. 18Z RUN STARTING TO COME IN...AND QUICK ANALYSIS HAS MUCH BETTER PLACEMENT OF CURRENT ACTIVITY...ALTHOUGH MODELS DID NOT HANDLE LAST NIGHTS ACTIVITY VERY WELL. 18Z KLBF SOUNDINGS SHOWED LI/S ALREADY AT -7.0 AND WHEN MODIFIED FOR LATEST OB...STILL HAVE A SMALL CAP /-15 J/KG/ AND A VERY UNSTABLE ATMOSPHERE. COLD FRONT TO PUSH ACROSS THE AREA OVERNIGHT AND TOMORROW MORNING...AND AM EXPECTING TO SEE THUNDERSTORMS DEVELOP ALONG THE FRONT. ALSO HAVE A SLIGHT CHANCE FOR DEVELOP OVER EASTERN ZONES WELL AHEAD OF THE FRONT...MAINLY THIS EVENING. CLOUDS MAY HAVE BEEN ENOUGH TO KEEP THIS FROM FIRING. SHEER IS GOOD AND EXPECT SOME ROTATING THUNDERSTORMS...HOWEVER OVERNIGHT FAVORS HAIL...BUT A TORNADO CAN NOT BE RULED OUT. SLIGHTLY COOLER AND DRIER AIR FILLS IN BEHIND THE FRONT FOR TUESDAY. EXPECT THE FRONT LOCATION TO BE SOUTH AND EAST OF THE AREA...THUS HAVE GONE DRY. HOWEVER...DRY SPELL TO BE SHORT LIVED...AS FRONT LIFTS BACK NORTH FOR WEDNESDAY. MEANWHILE A RIDGE BEGINS TO BUILD NORTH FROM THE DESERT SOUTHWEST INTO THE WESTERN ROCKIES. THIS WILL CONTINUE TO KEEP US IN AN ACTIVE PATTERN FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. TEMPERATURES TO BE SEASONAL /80S AND LOWER 90S/ AND MOISTURE WILL RETURN TO THE REGION...THUS LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS REMAIN IN THE FORECAST. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT. VISIBILITIES MAY DROP TO LOW MVFR CONDITIONS IN HEAVY RAIN WITH THE THUNDERSTORMS. CIGS WILL REMAIN VFR. THE COLD FRONT WILL LIKELY EXTEND ALONG A LINE FROM NEAR KANW TO KLBF BY 12Z TUE. EAST OF THIS FRONT...EXPECT THE SOUTHERLY WINDS USHERING ABUNDANT MOISTURE INTO THE AREA TO PRODUCE MVFR/IFR CIGS IN STRATUS CLOUDS. WEST OF THE FRONT...WESTERLY DOWNSLOPE WINDS WILL KEEP SKIES VFR. THE ONE CAVEAT IS THE ACTUAL LOCATION OF THE FRONT. COMPUTER MODELS ARE NOT IN AGREEMENT WITH THIS SO THE LOCATION GIVEN ABOVE IS MY BEST ESTIMATION SO THEREFORE DID NOT INCLUDE THE MVFR CIGS IN THE KLBF TAF. THE FRONT WILL MARCH EASTWARD WITH MVFR CIGS BECOMING VFR IN THE KBBW AREA BY 17Z AND KONL BY 19Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...DDB
Hazardous weather outlook, Jul 13, 3:28 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT MON JUL 13 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-142030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT MON JUL 13 2009 /228 PM MDT MON JUL 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. A COLD FRONT WILL MOVE EAST ACROSS WESTERN NEBRASKA TONIGHT WITH THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. THE MAIN THREAT WITH THUNDERSTORMS THAT DEVELOP WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT ACROSS WESTERN CHERRY COUNTY AND THE EASTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SUNDAY NIGHT AS SOUTHEAST UPSLOPE WINDS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES TO PROVIDE A MOIST...UNSTABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAIN...GUSTY WINDS...DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
In the hours before
Local storm report, Jul 13, 9:34 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND GST 5 E LEMOYNE 41.29N 101.70W
07/13/2009 E60 MPH KEITH NE PUBLIC
PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WITH
QUARTER SIZE HAIL FROM STORM.
&&
SJACOBSLocal storm report, Jul 13, 9:40 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
940 PM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND GST 20 S VALENTINE 42.58N 100.55W
07/13/2009 E0 MPH CHERRY NE PUBLIC
NUMEROUS DEAD TREES BLOWN OVER BY THUNDERSTORM WINDS.
&&
MBYRDLocal storm report, Jul 13, 10:00 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST CROOKSTON 42.93N 100.75W
07/13/2009 E60.00 MPH CHERRY NE PUBLIC
VERY STRONG WIND GUSTS REPORTED BY THE PUBLIC.
0801 PM TSTM WND GST 8 ESE LISCO 41.46N 102.48W
07/13/2009 E60.00 MPH GARDEN NE PUBLIC
PUBLIC REPORTED AT LEAST 60 MPH WIND GUSTS AND 8 INCH
TREE LIMBS DOWN.
0801 PM TSTM WND GST 14 NNE LEWELLEN 41.52N 102.04W
07/13/2009 E60.00 MPH GARDEN NE PUBLIC
0812 PM HAIL VALENTINE 42.87N 100.55W
07/13/2009 E0.75 INCH CHERRY NE TRAINED SPOTTER
0815 PM HAIL 3 NW LAMAR 40.60N 102.02W
07/13/2009 E0.50 INCH CHASE NE PUBLIC
PUBLIC REPORTED MARBLE SIZE HAIL THAT LASTED FOR SIX
MINUTES.
0820 PM FUNNEL CLOUD 10 SW VALENTINE 42.77N 100.69W
07/13/2009 CHERRY NE PUBLIC
0821 PM FUNNEL CLOUD VALENTINE 42.87N 100.55W
07/13/2009 CHERRY NE TRAINED SPOTTER
SPOTTER REPORTED GOOD ROTATION AND A BRIEF FUNNEL CLOUD.
LOCATION WAS ON HIGHWAY 97 AT THE NIOBRARA BRIDGE.
0821 PM HAIL VALENTINE 42.87N 100.55W
07/13/2009 M1.25 INCH CHERRY NE TRAINED SPOTTER
0821 PM HAIL 6 WNW BIG SPRINGS 41.10N 102.18W
07/13/2009 E0.50 INCH DEUEL NE PUBLIC
PUBLIC REPORTED MARBLE SIZE HAIL WITH WIND GUSTS TO 35
MPH.
0839 PM HAIL 8 SW VALENTINE 42.79N 100.66W
07/13/2009 M1.00 INCH CHERRY NE PUBLIC
0843 PM HAIL VALENTINE 42.87N 100.55W
07/13/2009 M1.75 INCH CHERRY NE LAW ENFORCEMENT
SHERIFF REPORTED GOLFBALL SIZED HAIL ON HIGHWAY 97 AT THE
NIOBRARA RIVER.
0845 PM HAIL 9 SW CROOKSTON 42.83N 100.88W
07/13/2009 M1.50 INCH CHERRY NE PUBLIC
QUARTER TO PING PONG BALL SIZED HAIL OCCURRING AT TIME OF
REPORT.
0847 PM FUNNEL CLOUD 16 S CROOKSTON 42.69N 100.75W
07/13/2009 CHERRY NE PUBLIC
RANCH HAND SAW 2 BRIEF FUNNEL CLOUDS DIP DOWN WHERE SNAKE
AND NIOBRARA RIVERS COME TOGETHER.
0850 PM TSTM WND DMG 10 S VALENTINE 42.73N 100.55W
07/13/2009 CHERRY NE PUBLIC
2 TO 3 FOOT DIAMETER TREE BRANCHES DOWN OVER ROADS FROM
THUNDERSTORM WIND GUSTS. NICKEL SIZE HAIL ALSO OCCURRED
SPORADICALLY.
0919 PM HAIL 4 ESE LEMOYNE 41.26N 101.73W
07/13/2009 E1.75 INCH KEITH NE PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL FROM THE STORM.
0920 PM TSTM WND DMG 20 SSW VALENTINE 42.61N 100.70W
07/13/2009 CHERRY NE PUBLIC
TREE BLOWN OVER AND NUMEROUS LARGE TREE LIMBS BROKEN BY
THUNDERSTORM WIND GUSTS.
0932 PM HAIL 5 E LEMOYNE 41.29N 101.70W
07/13/2009 E1.00 INCH KEITH NE PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL WITH VERY STRONG WINDS.
0934 PM TSTM WND GST 5 E LEMOYNE 41.29N 101.70W
07/13/2009 E60.00 MPH KEITH NE PUBLIC
PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WITH
QUARTER SIZE HAIL FROM STORM.
0938 PM TSTM WND GST 20 S VALENTINE 42.58N 100.55W
07/13/2009 E0.00 MPH CHERRY NE PUBLIC
NUMEROUS DEAD TREES BLOWN OVER BY THUNDERSTORM WINDS.
&&
SJACOBSLocal storm report, Jul 13, 10:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO 9 S CROOKSTON 42.79N 100.75W
07/13/2009 CHERRY NE PUBLIC
TORNADO 9 MILES SOUTH OF CROOKSTON DAMAGED A QUONSET HUT
WITH HALF OF IT IN A TREE. AN OLD TRAILER HOME WAS MOVED
AND IN PIECES AFTER TORNADO. BIG TREE BRANCHES AND TREE
DAMAGE NOTED. OLD BAILER MOVED AT LEAST 200 YARDS.
&&
CARMELLocal storm report, Jul 13, 10:03 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 PM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST CROOKSTON 42.93N 100.75W
07/13/2009 E60.00 MPH CHERRY NE PUBLIC
VERY STRONG WIND GUSTS REPORTED BY THE PUBLIC.
0801 PM TSTM WND GST 8 ESE LISCO 41.46N 102.48W
07/13/2009 E60.00 MPH GARDEN NE PUBLIC
PUBLIC REPORTED AT LEAST 60 MPH WIND GUSTS AND 8 INCH
TREE LIMBS DOWN.
0801 PM TSTM WND GST 14 NNE LEWELLEN 41.52N 102.04W
07/13/2009 E60.00 MPH GARDEN NE PUBLIC
0812 PM HAIL VALENTINE 42.87N 100.55W
07/13/2009 E0.75 INCH CHERRY NE TRAINED SPOTTER
0815 PM HAIL 3 NW LAMAR 40.60N 102.02W
07/13/2009 E0.50 INCH CHASE NE PUBLIC
PUBLIC REPORTED MARBLE SIZE HAIL THAT LASTED FOR SIX
MINUTES.
0820 PM FUNNEL CLOUD 10 SW VALENTINE 42.77N 100.69W
07/13/2009 CHERRY NE PUBLIC
0821 PM FUNNEL CLOUD VALENTINE 42.87N 100.55W
07/13/2009 CHERRY NE TRAINED SPOTTER
SPOTTER REPORTED GOOD ROTATION AND A BRIEF FUNNEL CLOUD.
LOCATION WAS ON HIGHWAY 97 AT THE NIOBRARA BRIDGE.
0821 PM HAIL VALENTINE 42.87N 100.55W
07/13/2009 M1.25 INCH CHERRY NE TRAINED SPOTTER
0821 PM HAIL 6 WNW BIG SPRINGS 41.10N 102.18W
07/13/2009 E0.50 INCH DEUEL NE PUBLIC
PUBLIC REPORTED MARBLE SIZE HAIL WITH WIND GUSTS TO 35
MPH.
0839 PM HAIL 8 SW VALENTINE 42.79N 100.66W
07/13/2009 M1.00 INCH CHERRY NE PUBLIC
0843 PM HAIL VALENTINE 42.87N 100.55W
07/13/2009 M1.75 INCH CHERRY NE LAW ENFORCEMENT
SHERIFF REPORTED GOLFBALL SIZED HAIL ON HIGHWAY 97 AT THE
NIOBRARA RIVER.
0845 PM HAIL 9 SW CROOKSTON 42.83N 100.88W
07/13/2009 M1.50 INCH CHERRY NE PUBLIC
QUARTER TO PING PONG BALL SIZED HAIL OCCURRING AT TIME OF
REPORT.
0847 PM FUNNEL CLOUD 16 S CROOKSTON 42.69N 100.75W
07/13/2009 CHERRY NE PUBLIC
RANCH HAND SAW 2 BRIEF FUNNEL CLOUDS DIP DOWN WHERE SNAKE
AND NIOBRARA RIVERS COME TOGETHER.
0850 PM TSTM WND DMG 10 S VALENTINE 42.73N 100.55W
07/13/2009 CHERRY NE PUBLIC
2 TO 3 FOOT DIAMETER TREE BRANCHES DOWN OVER ROADS FROM
THUNDERSTORM WIND GUSTS. NICKEL SIZE HAIL ALSO OCCURRED
SPORADICALLY.
0919 PM HAIL 4 ESE LEMOYNE 41.26N 101.73W
07/13/2009 E1.75 INCH KEITH NE PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL FROM THE STORM.
0920 PM TSTM WND DMG 20 SSW VALENTINE 42.61N 100.70W
07/13/2009 CHERRY NE PUBLIC
TREE BLOWN OVER AND NUMEROUS LARGE TREE LIMBS BROKEN BY
THUNDERSTORM WIND GUSTS.
0920 PM TORNADO 9 S CROOKSTON 42.79N 100.75W
07/13/2009 CHERRY NE PUBLIC
TORNADO 9 MILES SOUTH OF CROOKSTON DAMAGED A QUONSET HUT
WITH HALF OF IT IN A TREE. AN OLD TRAILER HOME WAS MOVED
AND IN PIECES AFTER TORNADO. BIG TREE BRANCHES AND TREE
DAMAGE NOTED. OLD BAILER MOVED AT LEAST 200 YARDS.
0932 PM HAIL 5 E LEMOYNE 41.29N 101.70W
07/13/2009 E1.00 INCH KEITH NE PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL WITH VERY STRONG WINDS.
0934 PM TSTM WND GST 5 E LEMOYNE 41.29N 101.70W
07/13/2009 E60.00 MPH KEITH NE PUBLIC
PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WITH
QUARTER SIZE HAIL FROM STORM.
0938 PM TSTM WND GST 20 S VALENTINE 42.58N 100.55W
07/13/2009 E0.00 MPH CHERRY NE PUBLIC
NUMEROUS DEAD TREES BLOWN OVER BY THUNDERSTORM WINDS.
&&
SJACOBSLocal storm report, Jul 13, 10:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST VALENTINE 42.87N 100.55W
07/13/2009 M62 MPH CHERRY NE ASOS
PEAK WIND GUST OCCURRED ON BACK EDGE OF SUPERCELL
THUNDERSTORM SOUTHEAST OF VALENTINE.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:30 PM CDT | Tornado Warning | LBF | Cherry | 60 min |
| Jul 13, 7:34 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 41 min |
| Jul 13, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 66 min |
| Jul 13, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 38 min |
| Jul 13, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Jul 13, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 45 min |
| Jul 13, 8:24 PM CDT | Tornado Warning | LBF | Cherry | 51 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 44 min |
| Jul 13, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 26 min |
| Jul 13, 9:14 PM CDT | Tornado Warning | LBF | Cherry | 46 min |
| Jul 13, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 29 min |
| Jul 13, 9:54 PM CDT | Tornado Warning | LBF | Cherry | 51 min |
| Jul 13, 10:43 PM CDT | Tornado Warning | LBF | Cherry | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.